APM  Vol.1 No.4 , July 2011
Left Eigenvector of a Stochastic Matrix
ABSTRACT
We determine the left eigenvector of a stochastic matrix M associated to the eigenvalue 1 in the commutative and the noncommutative cases. In the commutative case, we see that the eigenvector associated to the eigenvalue 0 is (N1,Nn) , where Ni is the ith iprincipal minor of N=MIn , where In is the identity matrix of dimension n. In the noncommutative case, this eigenvector is (P1-1,Pn-1) , where Pi is the sum in Q《αij》 of the corresponding labels of nonempty paths starting from i and not passing through i in the complete directed graph associated to M .

Cite this paper
nullS. Lavalle´e, "Left Eigenvector of a Stochastic Matrix," Advances in Pure Mathematics, Vol. 1 No. 4, 2011, pp. 105-117. doi: 10.4236/apm.2011.14023.
References
[1]   S. Lavall′ee, D. Perrin, C. Reutenauer and V. Retakh. “Codes and Noncommutative Stochastic Matrices,” To appear, 2008.

[2]   A. Broder. “Generating random spanning trees. Proc 30th IEEE Symp,” Proceedings of the 30th IEEE Symposium on Foundation of Computer Science, Boston, 1989, pp. 442-447.

[3]   V. Anantharam and P. Tsoucas. “A Proof of the Markov Chain Tree Theorem,” Statistic and Probability Letters, Vol. 8, No. 2, 1989, pp. 189-192.

[4]   D.-J. Aldous. “The randow Walk Construction of Uniform Spanning Trees and Uniform Labelled Trees,” SIAM Journal on Discrete Mathe-matics, Vol. 3, No. 4, 1990, pp. 450-465.

[5]   J. Berstel and C. Reutenauer. “Les s′eries rationnelles et leurs langages,” Mas-son, Paris, 1984.

[6]   J. Berstel and C. Reutenauer, “Rational Series and Their Languages,” 2008. http://www-igm.univ-mlv.fr/~berstel/LivreSeries/Livre-Series08janvier2008.pdf.

[7]   A. Amitsur, “Rational Identities and Applications to Algebra and Geometry,” Journal of Alge-bra, Vol. 3, 1966, pp. 304-359.

[8]   G.M. Bergman, “Skew Field of Noncommutative Rational Functions, after Amitsur.” S′eminaire Schu¨tzen- berger-Lentin-Nivat, Vol. 16, 1970.

[9]   P. Malcolmson, “A Prime Matrix Ideal Yields a Skew Field,” Journal of the London Mathematical Society, Vol. 18, 1978, pp. 221-233.

[10]   P. M. Cohn, “Free Rings and Their Relations,” Academic Press, Salt Lake City, 1971.

[11]   P. M. Cohn, “Skew Fields: Theory of General Di-vision Rings,” Encyclopedia of Mathematics and Its Applica-tions,” Cambridge University Press, Cambridge, 1995.

[12]   M. Fliess, “Sur le Plongement de l’alg`ebre des S′eries Rationelles non Commutatives dans un Corps Gauche,” Proceedings of the National Academy of Sciences, Paris, 1970.

 
 
Top